Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 7, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Sep 1, 2006, 3:16 PM EDT for 4 counties in Pennsylvania; Delaware County, Sullivan County, New York. It took effect at Sep 2, 2006, 2:57 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2006, 3:16 PM EDT (19:16 UTC)
- In effect from
- Sep 2, 2006, 2:57 AM EDT
- Expired
- Sep 2, 2006, 3:53 PM EDT
- In force
- 13 hr
- Issued by
- NWS Binghamton, NY
Counties Delaware County, NY, Sullivan County, NY, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 90 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 011916 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 316 PM EDT FRI SEP 1 2006 ...TROPICAL STORM ERNESTO EXPECTED TO BRING STRONG WINDS IN ADDITION TO HEAVY RAIN TO NORTHEAST PENNSYLVANIA AND SOUTHEAST NEW YORK... .THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE THROUGH THE REGION ON SATURDAY. A STRONG HIGH PRESSURE SYSTEM WILL ALSO RESIDE OVER NEW ENGLAND. NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK WILL BE SQUEEZED BETWEEN THESE TWO WEATHER SYSTEMS...WHICH WILL CAUSE STRONG WINDS TO DEVELOP OVER THE AREA LATE TONIGHT AND SATURDAY. NYZ062-PAZ044-047-048-072-020330- /O.NEW.KBGM.WI.Y.0007.060902T0700Z-060902T2000Z/ SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 316 PM EDT FRI SEP 1 2006 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM EDT SATURDAY. EASTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 45 AND 50 MPH WILL DEVELOP SATURDAY MORNING OVER THE HIGHER ELEVATIONS OF THE WESTERN CATSKILLS AND NORTHERN POCONOS. WIND SPEEDS ARE EXPECTED TO BE LESS DOWN IN THE VALLEYS WITH SPEEDS OF 10 TO 20 MPH MORE COMMON...GUSTING AT TIMES NEAR 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED ALONG WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...CAN DOWN TREES AND CAUSE POWER INTERRUPTIONS. $$ JAB
5 follow-up statements
000 WWUS71 KBGM 020152 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 952 PM EDT FRI SEP 1 2006 ...TROPICAL STORM ERNESTO EXPECTED TO BRING STRONG WINDS IN ADDITION TO HEAVY RAIN TO NORTHEAST PENNSYLVANIA AND SOUTHEAST NEW YORK... .THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE THROUGH THE REGION ON SATURDAY. A STRONG HIGH PRESSURE SYSTEM WILL ALSO RESIDE OVER NEW ENGLAND. NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK WILL BE SQUEEZED BETWEEN THESE TWO WEATHER SYSTEMS...WHICH WILL CAUSE STRONG WINDS TO DEVELOP OVER THE AREA LATE TONIGHT AND SATURDAY. NYZ062-PAZ044-047-048-072-021000- /O.CON.KBGM.WI.Y.0007.060902T0700Z-060902T2000Z/ SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 952 PM EDT FRI SEP 1 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM EDT SATURDAY. EASTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 45 AND 50 MPH WILL DEVELOP SATURDAY MORNING OVER THE HIGHER ELEVATIONS OF THE WESTERN CATSKILLS AND NORTHERN POCONOS. WIND SPEEDS ARE EXPECTED TO BE LESS DOWN IN THE VALLEYS WITH SPEEDS OF 10 TO 20 MPH MORE COMMON...GUSTING AT TIMES NEAR 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED ALONG WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...CAN DOWN TREES AND CAUSE POWER INTERRUPTIONS. $$
000 WWUS71 KBGM 020657 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 257 AM EDT SAT SEP 2 2006 ...TROPICAL STORM ERNESTO EXPECTED TO BRING STRONG WINDS IN ADDITION TO HEAVY RAIN TO NORTHEAST PENNSYLVANIA AND SOUTHEAST NEW YORK... .THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE THROUGH THE REGION ON SATURDAY. A STRONG HIGH PRESSURE SYSTEM WILL ALSO RESIDE OVER NEW ENGLAND. NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK WILL BE SQUEEZED BETWEEN THESE TWO WEATHER SYSTEMS...WHICH WILL CAUSE STRONG WINDS TO DEVELOP OVER THE AREA LATE TONIGHT AND SATURDAY. NYZ057-PAZ040-021500- /O.EXA.KBGM.WI.Y.0007.060902T0700Z-060902T2000Z/ DELAWARE-NORTHERN WAYNE- 257 AM EDT SAT SEP 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. EASTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH WILL DEVELOP BY LATE SATURDAY MORNING OVER THE HIGHER ELEVATIONS OF THE WESTERN CATSKILLS AND NORTHERN POCONOS. WIND SPEEDS ARE EXPECTED TO BE LESS DOWN IN THE VALLEYS WITH SPEEDS OF 10 TO 20 MPH MORE COMMON...GUSTING AT TIMES NEAR 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED ALONG WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...CAN DOWN TREES AND CAUSE POWER INTERRUPTIONS. $$ NYZ062-PAZ044-047-048-072-021500- /O.CON.KBGM.WI.Y.0007.060902T0700Z-060902T2000Z/ SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 257 AM EDT SAT SEP 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. EASTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH WILL DEVELOP BY LATE SATURDAY MORNING OVER THE HIGHER ELEVATIONS OF THE WESTERN CATSKILLS AND NORTHERN POCONOS. WIND SPEEDS ARE EXPECTED TO BE LESS DOWN IN THE VALLEYS WITH SPEEDS OF 10 TO 20 MPH MORE COMMON...GUSTING AT TIMES NEAR 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED ALONG WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...CAN DOWN TREES AND CAUSE POWER INTERRUPTIONS. $$
000 WWUS71 KBGM 020717 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 317 AM EDT SAT SEP 2 2006 ...TROPICAL STORM ERNESTO EXPECTED TO BRING STRONG WINDS IN ADDITION TO HEAVY RAIN TO NORTHEAST PENNSYLVANIA AND SOUTHEAST NEW YORK... .THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE THROUGH THE REGION ON SATURDAY. A STRONG HIGH PRESSURE SYSTEM WILL ALSO RESIDE OVER NEW ENGLAND. NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK WILL BE SQUEEZED BETWEEN THESE TWO WEATHER SYSTEMS...WHICH WILL CAUSE STRONG WINDS TO DEVELOP OVER THE AREA LATE THIS MORNING. NYZ057-062-PAZ040-044-047-048-072-021630- /O.CON.KBGM.WI.Y.0007.000000T0000Z-060902T2000Z/ DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 317 AM EDT SAT SEP 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. EASTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH WILL DEVELOP BY LATE SATURDAY MORNING OVER THE HIGHER ELEVATIONS OF THE WESTERN CATSKILLS AND NORTHERN POCONOS. WIND SPEEDS ARE EXPECTED TO BE LESS DOWN IN THE VALLEYS WITH SPEEDS OF 10 TO 20 MPH MORE COMMON...GUSTING AT TIMES NEAR 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED ALONG WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...CAN DOWN TREES AND CAUSE POWER INTERRUPTIONS. $$
000 WWUS71 KBGM 021412 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1012 AM EDT SAT SEP 2 2006 ...THE REMNANTS OF ERNESTO STILL EXPECTED TO BRING STRONG WINDS TO THE HIGHER TERRAIN OF THE POCONOS IN NORTHEAST PENNSYLVANIA AND THE CATSKILLS OF NEW YORK INTO THIS AFTERNOON... .THE REMAINS OF ERNESTO WILL MOVE NORTHWARD THROUGH NEW YORK AND PENNSYLVANIA TODAY. A STRONG HIGH PRESSURE SYSTEM WILL ALSO RESIDE OVER NEW ENGLAND. NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK WILL BE SQUEEZED BETWEEN THESE TWO WEATHER SYSTEMS...WHICH WILL CAUSE STRONG WINDS TO PERSIST OVER THE AREA, NYZ057-062-PAZ040-044-047-048-072-022000- /O.CON.KBGM.WI.Y.0007.000000T0000Z-060902T2000Z/ DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1012 AM EDT SAT SEP 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. EASTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH WILL CONTINUE OVER THE HIGHER ELEVATIONS OF THE WESTERN CATSKILLS AND THE POCONOS. WINDS ARE EXPECTED TO BE LESS DOWN IN THE VALLEYS WITH SPEEDS OF 10 TO 20 MPH MORE COMMON...GUSTING AT TIMES NEAR 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED ALONG WITH GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...CAN DOWN TREES AND CAUSE POWER INTERRUPTIONS. $$ MJ
000 WWUS71 KBGM 021953 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 353 PM EDT SAT SEP 2 2006 NYZ057-062-PAZ040-044-047-048-072-022100- /O.CAN.KBGM.WI.Y.0007.000000T0000Z-060902T2000Z/ DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 353 PM EDT SAT SEP 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED THIS AFTERNOON ACROSS THE HIGHER ELEVATIONS OF THE WESTERN CATSKILLS AND POCONOS. THE WIND ADVISORY THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. $$ RRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Sep 1, 10:51 AM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 1, 10:51 AM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1051 AM EDT FRI SEP 1 2006 .SHORT TERM /REST OF TODAY/... NO SIGNIFICANT CHANGES TO FORECAST TODAY WITH THIN CIRRUS FINGER LAKES NORTH...AND MAINLY CLOUDY SOUTH OF NY BORDER. LOOKING TOWARD ERNESTO...WE HAVE DONE AN EXTENSIVE UA/SFC/RADAR/SATL TREND ANALYSIS TODAY AND DO NOT LIKE THE LOOKS OF THE CURRENT PRECIP SHIELD AND REFUSAL OF ERNESTO TO MAKE THE INITIAL JOG TO THE WEST THUS FAR. IT IS HOWEVER RUNNING INTO A BRICK WALL WITH STRONG DRY AIR UNDER 850-500 MB RIDGE. 300 MB FLOW WAS S-SW AND ALSO DOES NOT BODE WELL FOR A SHARP TURN TOWARD WRN PA-WRN NY IN THE NEXT 24 HRS. HEIGHT FALL PATTERNS SHOW LITTLE TO NO DEEPENING OF UL LOW TO OUR WEST EITHER INDICATING A WEAKER SYSTEM WITH LESS PULL TO DRAW PRECIP WWD. WE STILL THINK THAT AS LOW PRES MOVES INTO THE RIDGING...IT WILL SLOW A BIT...WEAKEN AND COME UNDER MORE INFLUENCE FROM SELY 850-500 MB LLVL FLOW SO IT WILL PROBABLY TURN GRADUALLY WEST...BUT WE THINK NOT AS FAR AS CURRENT GFS PROJECTIONS. THIS WOULD RESULT IN AN INCREASE IN LLVL CONVERGENCE ACROSS OUR FA...AND THEREFORE WE BELIEVE CURRENT FCST RAIN AMOUNTS ARE SLIGHTLY UNDERDONE...ESPLY AS REMNANTS WILL BE MOVING IN UNDERNEATH AN INCREASING JET ENTRANCE REGION. THIS WOULD BE ESPLY TRUE FOR THE CHEMUNG BASIN AND NORTH BRANCH SUSQHEHANNA...WITH LOCAL PROBLEMS ELSEWHERE. ANOTHER CONCERN WILL BE FOR EXCESSIVELY STRONG E-SELY FLOW IMPINGING ON POCONOS AND SRN CATSKILLS WHERE A SECONDARY MAX OF PRECIP IS LIKELY TO AFFECT THE DELAWARE BASINS. MOST FLOOD PROBLEMS WILL BE OF SMALL STREAM VARIETY ACROSS MUCH OF THE REGION...BUT OUR RIVER SYSTEMS /PARTICULARLY THE HEADWATERS/ ARE ALSO NOT OUT OF THE WOODS ESPLY IF WE GET SOLIDLY INTO THE 2-3 INCH RAINFALL RANGE...WHICH WE BELIEVE IS BECOMING MORE LIKELY FOR OUR NEPA AND CNTRL SRN TIER COUNTIES. AFOREMENTIONED STRONG LLVL JET PROGGED TO BE 60- 70 KTS WHICH BRINGS A WIND HAZARD CONCERN INTO PLAY FOR OUR HIGHER ELEVATIONS ON TOP OF EVERYTHING ELSE. NEED TO DIGEST ALL 12Z GUIDANCE...BUT SUSPECT WE WILL BE ISSUING WIND ADVISORIES FOR AT LEAST PARTS OF THE AREA BY THE END OF THE DAY. -JAB && .PREV DISCUSSION... /ISSUED 500 AM EDT FRI SEP 1 2006/ SHORT TERM (TODAY - SATURDAY)... BUSY MORNING WITH RESPECT TO POTENTIAL IMPACTS OF REMNANTS OF T.S. ERNESTO AS THE STORM APPROACHES FA. GFS HAS HAD GOOD HANDLE ON SYSTEM ALMOST ALL THE WAY THRU AS WELL AS CANADIAN GEM. BOTH MODELS TRACK SYSTEM INTO SRN PA SATURDAY MORNING AS DOES OFFICIAL TRACK FROM NHC. INITIALIZATION PER GFS BASED ON 00Z DATA HANDLES SYSTEM WELL WRT SFC/UPPER LEVEL FEATURES. SFC HIGH REMAINS OVER QUEBEC TODAY THEN GETS SHUNTED EAST BY EVENING. PRESSURE GRADIENT BTWN APPROACHING STORM AND HIGH CENTER WILL INCREASE AFTER MIDNIGHT. WINDS WILL PICK UP OUT OF THE EAST AFTER 06Z...WITH GFS INDICATING WINDS INCREASING TO BTWN 50-60KTS FROM 1-2KFT LATE TONIGHT. ALTHOUGH THIS IS LIKELY OVERDONE...NO QUESTION THAT STRONG WINDS COULD BE FELT IN THE HIGHER TERRAIN TONIGHT...ESPECIALLY IN CATSKILLS AND ON POCONO PLATEAU AT ELEVATIONS HIGHER THAN 1500FT. WIND GUSTS TO 40 MPH WILL BE POSSIBLE. HAVE OPTED TO HOLD OFF ON WIND ADVISORY FOR TIME BEING TO SEE HOW WINDS MATERIALIZE. THIS WILL HAVE TO BE MONITORED BY LATER SHIFTS. MAIN CONCERN CENTERS ON HVY RN POTENTIAL TONIGHT AND SATURDAY. ALTHOUGH DRY AIR IS IN PLACE ACROSS A GOOD PORTION OF CWA THIS MORNING...AIRMASS WILL SATURATE RAPIDLY AFTER 06Z. GEM/GFS INDICATE PCPN WILL BEGIN ACROSS NEPA AND SPREAD NORTH LATE TONIGHT. UL SPEED MAX CAPTURED IN 00Z UA DATA WILL LIFT OUT VERY SLOWLY WITH AREA IN RRQ OF FEATURE. THIS WILL ENHANCE DIVERGENCE ACROSS NEPA/WESTERN ZONES TONIGHT. FURTHER EAST...STRONG LL FLOW OUT OF E-SE WILL BRING IN MOISTURE TO CATSKILLS/POCONOS. ENHANCED LIFT IN FAVORED UPSLOPE AREAS SHOULD LEAD TO LOCALLY HEAVY RAINFALL. QUESTION MARK CENTERS ON I-81 CORRIDOR IN NYS AS DOWNSLOPE COULD LIMIT RAINFALL IN THESE AREAS WITH A QPF MIN FROM KBGM NORTHWARD. BASED ON LATEST GUIDANCE FROM MODELS AND FCST TRACK FROM NHC/HPC HAVE ISSUED FLASH FLOOD WATCH FOR FINGER LAKES...TWIN TIERS AND CATSKILLS/POCONOS FROM 06Z SAT THROUGH 00Z SUN. WIDESPREAD RAINFALL OF 1 TO 2 INCHES EXPECTED ACROSS THE AREA WITH LOCALLY HIGHER AMOUNTS ON ORDER OF 3 INCHES POSSIBLE. SOIL MOISTURE IS STILL HIGH FROM TUESDAYS RAINFALL OF 1 TO 2.5 INCHES AS VERY LITTLE EVAP HAS OCCURRED THIS WEEK. FFG VALUES IN FFA AREA IS APPROX 2 INCHES OR LOWER FOR A 12-HR PERIOD. IF SYSTEM SLOWS OR SHIFTS JUST A TAD FURTHER EAST...MORE WIDESPREAD FLOODING COULD BE POSSIBLE. -PB LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... IF GFS/HPC TIMING IS ON...RAIN WILL BE LIFTING NORTH AND DWINDLING TO SHOWERS SAT EVENING AND SUNDAY. SLIGHTLY SLOWER TIMING OF ENSEMBLES AND CANADIAN GGEM...AND EVEN WRF/NAM WOULD SUGGEST KEEPING FAIRLY HIGH POPS FOR THE SAT NIGHT PERIOD. SUNDAY NIGHT AND MONDAY SEEMS TO BE A PRETTY GOOD SALVAGE DAY FOR THE HOLIDAY WEEKEND WITH WEAK RIDGING. PERHAPS NOT MUCH IN THE WAY OF SUNSHINE...BUT CONDITIONS APPEAR SHOWER FREE. FOLLOWED HPC GUIDANCE FROM THIS MORNING PRETTY CLOSELY MONDAY THROUGH THURSDAY WHICH ALLOWS FOR THE GTLKS/OH VLY LOW TO LIFT OUT TUES AND WEDS WITH HIGH PRESSURE IN TRAIL ON THURSDAY. AVIATION (01/06Z - 02/06Z)... VFR CONDS PREVAIL THROUGH PERIOD WITH BKN CIGS AROUND 20KFT THROUGH 00Z. MVFR CONDS AT KELM AS VSBYS REDUCED IN FOG TO 1SM. OCNL LIFR WITH CIGS BLO 200FT AND DENSE FOG OF 1/4SM POSSIBLE BTWN 08-12Z. WINDS FROM E-NE TODAY...INCREASING TO 10-20KTS AFTER 00Z AS REMNANTS OF TROPICAL STORM ERNESTO APPROACHES. -PB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ015>017-022>025-055>057-062 FROM 2 AM EDT SAT THROUGH 8 PM EDT SUN. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 FROM 2 AM EDT SAT THROUGH 8 PM EDT SUN. &&
Hazardous weather outlook, Sep 1, 6:57 AM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 657 AM EDT FRI SEP 1 2006 NYZ015>017-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048- 072-020900- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-NORTHERN WAYNE-OTSEGO-PIKE-SCHUYLER-SENECA-SOUTHERN CAYUGA- SOUTHERN WAYNE-STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING- YATES- 657 AM EDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT RAIN IN ASSOCIATION WITH THE REMNANTS OF TROPICAL STORM ERNESTO WILL OVERSPREAD THE REGION AFTER MIDNIGHT. THE POTENTIAL EXISTS FOR HEAVY RAIN STARTING LATE TONIGHT AND TOWARD THE DAYLIGHT HOURS ON SATURDAY. IN ADDITION...WINDS WILL INCREASE OUT OF THE EAST TO 10-20 MPH. GUSTS OF UP TO 30 MPH CAN BE EXPECTED TOWARD MORNING. THE HIGHEST TERRAIN IN THE CATSKILLS AND POCONOS COULD SEE WIND GUSTS TO 40 MPH. THE COMBINATION OF WET GROUND AND STRONG WINDS MAY DOWN TREES AND CAUSE POWER OUTAGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAINFALL WILL CONTINUE ON SATURDAY...WITH POTENTIAL FOR FLASH FLOODING. WIDESPREAD AMOUNTS OF 1 TO 2 INCHES...ALONG WITH LOCALLY HIGHER AMOUNTS COULD INITIATE FLOODING OF CREEKS...STREAMS AND AREA RIVERS. PLEASE REFER TO WGUS71 ALBFFABGM FOR THE LATEST ON THIS POTENTIAL FLOOD SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...RAINFALL SPOTTERS ARE URGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH RAINFALL AMOUNTS OF GREATER THAN ONE INCH. NYZ009-018-036-037-020900- MADISON-NORTHERN ONEIDA-ONONDAGA-SOUTHERN ONEIDA- 657 AM EDT FRI SEP 1 2006 .DAY ONE...TODAY AND TONIGHT RAIN IN ASSOCIATION WITH THE REMNANTS OF TROPICAL STORM ERNESTO WILL OVERSPREAD THE REGION LATE TONIGHT. ISOLATED HEAVY RAIN WILL BE POSSIBLE TOWARD MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL CONTINUE ON SATURDAY...WITH ISOLATED HEAVY RAIN CONTINUING THROUGHOUT THE DAY. AT THIS TIME...THE POTENTIAL FOR FLOODING IS LOW IN THIS AREA. HOWEVER...ANY SHIFT OR SLOWER MOVEMENT TO THIS STORM COULD LEAD TO HIGHER RAINFALL TOTALS. PLEASE REFER TO LATER FORECASTS AND STATEMENTS REGARDING THIS STORM. IN ADDITION...WINDS WILL INCREASE OUT OF THE EAST TO 10-20 MPH. GUSTS OF UP TO 35 MPH CAN BE EXPECTED. THE COMBINATION OF WET GROUND AND STRONG WINDS MAY DOWN TREES AND CAUSE POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...RAINFALL SPOTTERS ARE URGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH RAINFALL AMOUNTS OF GREATER THAN ONE INCH. PB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:35 AM EDT | Flash Flood Watch | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 39 hr |
Nearby
Wind Advisories in Pennsylvania, 2006Wind Advisories in New York, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.